MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG INSERT 40MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG INSERT 40MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 623-00-40F
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Injury (2348); Ambulation or Postural Difficulties (2544)
Date of Event 06/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving a trident insert was reported.The event was not confirmed.Method & results: device evaluation and results: not performed as product was not returned.Clinician review: a review of the provided medical records by a clinical consultant stated the following comment: re (b)(6) which represents a patient for whom the event description states: "(b)(6) 2019.X-ray.Failed femoral component.Broken trunnion and displaced femoral head.(b)(6) 2019.Revision." on (b)(6) 2019 op report right tha revision dx."mechanical complication right hip prosthesis" ".Right ant.Tha 2011.Accolade.Implant.Complain clicking for 2 months.Getting up a few days ago.Pain and unable to weight bear.X-ray dislocation of femoral head." spinal anesthesia, post-lat approach ".Significant metallosis and trunnion wear.Removed stem and acetabular liner.Cup solid fixation.New 40/0 liner, changed stem to smith and nephew 14/140 echelon stem with 40/+8 oxinium head" uncomplicated surgery.On (b)(6) 2011 implant labels: 60mm titanium hemispherical cluster shell with 1 screw, 40/0 x3 poly insert, 4.5 accolade tmzf plus stem, 40/+8 v40 lfit head.No clinical or pmh, no patient demographics, no imaging studies, no examination of explanted components, no surgical pathology report.Based upon the information available for review, no meaningful medical report is possible for this case." device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: the exact cause of the event could not be determined because insufficient information was provided.Additional information including clinical or pmh, patient demographics, imaging studies, surgical pathology report are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.Device not returned.
 
Event or Problem Description
As reported in medwatch report # (b)(4): "patient was getting up out of his chair at home when he suddenly felt a pop and crack in his right hip.He presented to the ed on (b)(6) 2019 where x-rays showed a failed femoral component with presumed broken trunnion and displaced femoral head with dislocation.On (b)(6) 2019 he underwent a right total hip revision".Update 10 april 2020: revision surgery operative notes indicate that the head disassociated from the stem and the surgeon observed significant wear of the trunnion and metallosis.It is also noted that the liner demonstrated impingement with fracturing at the 1 o'clock position.

Brand Name
TRIDENT 0 DEG INSERT 40MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10039337
Report Number0002249697-2020-00877
Device Sequence Number19511685
Product Code LPH
UDI-Device Identifier07613327025316
UDI-Public07613327025316
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K061434
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 05/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2015
Device Model Number623-00-40F
Device Catalogue Number623-00-40F
Device Lot NumberMJT247
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/10/2020
Initial Report FDA Received Date05/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age78 YR